Drug Interactions With Trazodone ER
CYP 3A4 Inhibitors
Trazodone ER is broken down (metabolized) by certain enzymes (known as CYP 3A4 enzymes) in the liver. Many other medications (known as CYP 3A4 inhibitors) slow down these enzymes, potentially leading to high levels of trazodone ER in the bloodstream, perhaps increasing the risk of trazodone ER side effects. Check with your healthcare provider before combining such medications. In some cases, a lower-than-normal trazodone ER dosage may be necessary.
Carbamazepine can decrease the level of trazodone ER in your blood, perhaps making trazodone ER less effective. Your healthcare provider may need to increase your dose of trazodone ER.
Taking digoxin with trazodone ER may increase the level of digoxin in your blood, increasing your risk of digoxin side effects. Your healthcare provider may need to monitor the level of digoxin in your blood, especially when starting or stopping trazodone ER.
Taking trazodone ER with fentanyl can cause a group of symptoms called serotonin syndrome. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be very dangerous.
Intravenous Methylene BlueTaking trazodone ER with intravenous methylene blue can increase your chance of developing dangerous side effects, including serotonin syndrome. Trazodone ER should not be started in people taking linezolid or IV methylene blue, but a person already taking trazodone ER may be given linezolid or methylene blue, if absolutely necessary, and only with very careful monitoring and only if trazodone ER is stopped during treatment.
Taking trazodone ER with linezolid can cause a group of symptoms called serotonin syndrome. These symptoms include confusion, hallucinations, fast heartbeat, feeling faint, fever, sweating, muscle spasms, difficulty walking, and diarrhea. Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be very dangerous.